Wondering Why?

Why do Painkillers cause Constipation?

Why do Painkillers cause Constipation?

As the name bears it, painkillers are medications, whose primary purpose is to kill the pain or to relieve the feeling of being in pain. In the medical sense of the word, painkillers are classified according to the level of pain it can alleviate. There are those that can immediately take away the pain being felt and there are others which need some period of time for its purpose to be fully achieved. More so, painkillers are made variably, which can act either on the affected site per se or to the brain, where it can tap other parts necessary parts for the pain to evidently vanish.

In the world of medicine, no drugs are made without having their associated side effects. Pain killers are no exception. One of the most common side effect among pain medications is constipation.
The main reason why painkillers cause constipation is because most organs are driven to lessen or reduce its level of functioning while optimizing the main goal of actually reducing the sensation of pain. In this light, the focus is not to regulate the normal mechanisms and processes that the body habitually goes through but to prevent any stimulus from triggering the onset of pain. Thereby, the other organs of the body are compromised causing some subtle changes to occur such as the experience of being constipated.

More so, as pain killers are taken, the body tends to consume greater amounts of fluid to practically facilitate absorption of the medication. Thus, there is less absorption of fluid in the digestive system, causing some delay in the propulsive movement of the digestive tract.

To compromise this frequently encountered side effect in taking painkillers, it is but apt to adequately increase fluid and roughage intake to allay any discomforts.

Share

Related Topics : , ,



Do you think the article can be improved? Share Your Expertise

Please note: comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.